Cold Turkey Heroin Withdrawal. - Part 1

By KingofHyrule · May 25, 2013 · ·
  1. Me and a friend have both been using H for 3 years now. It started off, as is so often the case with just occasional naughty sessions that over time have gradually become more and more frequent. I have been using 2-3 bags of heroin a day for the last 6 months, smoked, and have tried to cold turkey before but given up after the first full day because I am weak. My friend on the other hand has only had a comparable habit for the last 2 months.

    I have, for the last 5 months, been in a positive relationship with a girl who does not take drugs. She does not know about my heroin habit, although she is aware that I have tried it before, she does not know I have a habit and use every day. When I have tried to stop before, the fear of her finding out has made me decide to score to avoid being unwell in front of her. She has gone on holiday for 10 days and I feels this is the perfect time to do a rattle.

    THURSDAY

    We scored some smack early on Thursday afternoon, smoked until it was gone at about 5, then went to bed. We have cold turkeyed since. We are both staying together for the course of this withdrawal.

    FRIDAY

    Yesterday, my friend spent all day asleep and woke at around 7pm feeling depressed, with a runny nose and teary eyes. He spent the rest of the day drifting between a state of wakefulness and sleepiness and despite clearly feeling discomfort, seemed to have avoided the worst of it.

    I on the other hand awoke at 8 in the morning as usual and had a "normal" bowel movement soon after waking. I then spent the day getting progressively more and more agitated and uncomfortable until mid afternoon when I was scoring around 26 on the COWS. All the symptoms were there: elevated heart rate, runny nose, teary eyes, goosebumps on skin, cold and hot flushes, sweating. At this point the first bout of diarrhea started. After waking my friend, and trying to convince him to score one last hit, I was eventually talked out of it by my friend. At about 8pm,, I started to get cold chills so extreme that even with the radiators on full and several layers on, was still complaining of being FREEZING. My friend and I are both in a poor financial situation currently, as a result of our drug issue and did not currently have any real food in the flat. At 9pm, I finally ate something. Just a packet of super noodles, which I followed with a tiny slice of ice cream. This made me feel a little better and I decided to get a hot bath to try and warm up and to try and relax the restless legs that had started to become an issue. At around quarter to midnight, I decided to call it a day. I took 7mg zopiclone, that I had left over from a few years ago when I was hospitalised and diagnosed bipolar, in the hope that maybe I would be able to get some sleep. From past experience, this had been an issue on the night of the first day and I hoped that the zopiclone would help.

    SATURDAY

    I've spent the entire night awake, frequently running to the bathroom to be sick and having many bouts of diarrhea. I tried to watch a film to pass the time and maybe relax and pass out to. The zopiclone has done absolutely nothing except cause a metallic taste which is adding to the nausea. There was a particularly bad bout of sickness at around 4am, the majority of it being just bile and extremely uncomfortable and frightening. Received a text from my friend at around 8.00 asking if I was awake, which of course I was.

    My friend feels good today. He feels a little depressed due to an external situation that has contributed to his recent binge but he appears to have escaped the worst of it. Unlike me who wishes I was dead at this point.

    We went out early in the morning to buy some milk and bread and some bananas and orange juice. This was the last thing that I wanted to do given the way I felt but I accepted that it was probably for the best. All of the things we bought this morning have been a godsend so far today.

    Earlier today, I claimed that at this present time, it was, "the worst my life has ever been right now." My legs feel like they are being crushed by a G-clamp and I frequently have to run to the bathroom. I am drinking water and eating bananas today though, which is an improvement on yesterday. In all other aspects however, I feel truly horrible. Keeps getting hot and cold flushes and you can prominently see the bumps on my skin and the hairs standing on end on my arms and legs.

    When it looked like all hope was lost, I has found some respite in walking round my living room singing really loud and out of tune to Oasis. Genuienly has made me feel better. I still have goosebumps and hot and cold flushes and stomach cramps but I don't know how much of it is mental and taking my mind off it has really emphasised that point.

    Today's hard. Hopefully we'll get through it. Wish us luck.

Comments

  1. Cash.Nexus
    Man...this post so reminds me of me (started at same age) and my drug-bud/flatmate, rattling together and talking each other into relapse. I regarded him as weaker since he trashed his life more quickly and comprehensively than me. Last I heard though, fifteen years ago, he was off H and starting a family. Whereas I'm still using.

    Anyway...I do wish you well. However, IMO hope and luck are reserved for junkies. They need those. Whereas right now, you need fortitude and the psychic resources to focus on the positive result. Primarily comprising your relationship with the girl.

    Should you make that happen, later (perhaps forever) you will need vigilance, a perspective on the insidiousness of addiction. Getting off is hard. Staying off can be a conundrum, devilish tricky.

    Drink plenty water, stay cool. Like your avatar, btw. All the best.
To make a comment simply sign up and become a member!